Aa
Aa
A
A
A
Close
Avatar universal

Need some advise about Vicodin withdrawal

I have been on 750 Vicodin for 16 years….low dosage for lower back and sciatica.  I now take 500s - 1 tablet a day (1/2 am and 1/2 pm).  I also have been on various anti depressants since I can't remember.  But recently I have been feeling that my anti depressant isn't really working…I have been tempted to take more Vicodin to boost my mood…I know that's wrong (I have been sober for 22 years and I am well aware of my self medicating tendencies) so I didn't do that…but I was wondering if getting off the Vicodin would help my moods…I know it would NOT be great for my moods in the short term (WDs), but I think I'd really like to try it.  I believe I could treat the pain with OTC and topicals.  I have been working out a lot and feel my endorphins could be enough help to get my system back on track.  My question is this….if I go cold turkey today, what kind of withdrawal symptoms will I experience and for how long?
5 Responses
Sort by: Helpful Oldest Newest
3197167 tn?1348968606
Congratulations on your big decision!!!  Good for you!!!!

Yes, it is common to have your legs feel like lead.  Working out is one of the best things you can do for yourself...so good on ya for that, too!

Here's the Thomas Recipe:

http://www.medhelp.org/health_pages/Addiction/Thomas-Recipe-Re-Posted/show/16?cid=66

At the bottom of the forum page, there is section that says "most viewed health pages"...and also a way to click on "see more health pages".
The Thomas Recipe (re-posted w/o a benzo) is found there.  Two other health pages that may help you is the Amino Acid Protocol and Foods that increase Dopamine.  I found a wealth of info reading many of those pages.

You're on your way......keep posting and keep on keepin on~
Helpful - 0
Avatar universal
Thank you all for your strength and hope.  I decided to just go CT..so just for today , I am opiate free.  I took some Ibuprophen after my workout…but it was a tough work out…is it common to feel like my legs are lead???  Anyway thank you again…I will stay on this website with more questions…like "What is the Thomas Recipe?"  :)
Helpful - 0
Avatar universal
That's a long time with Vicodin in your system, but it not very much. To me CT sounds doable but then I'm not your doctor. For that length of time being on opiate, you really should ask your prescriber that question for sure. Don't do this without him/her!

What we can do here is support you as you go through tWD and after, as you get used to living opiate free. Check out the Thomas Recipe below and pick up those items to help you through WD. Your doctor can also prescribe something like Clonidine to help you rest at night. Stay with us here, and of course be safe and stay with your Doctor. Congratulations on your decision!
Helpful - 0
Avatar universal
You are at such a low dosage I would strongly recommend dropping the vicodin.  It is not doing very much (if little) for your mood at this point, but the longer you use it the more it messes up you endorphins so I would stop.  Let them recover and make sure to exercise!  Lots of sunshine and if you can sweat like crazy (Sauna) then even better.  You have a long history of opiates so be patient.  Dont worry about how long it will take!  Just do ONE DAY AT A TIME!  Highlight those days on a calendar in Yellow highlighter to make them stand out and be proud!  I strongly feel getting OFF of them will help you tremendously.  Just give it some time to get out of your body and don't stress over it.  You obviously know about Opiates.  Time to say goodbye to them for good!  Congrats on being at such a low dosage too!  Easy to jump ship now!   Exercise...Sweat...Sunshine...juice if you can...and eat healthy.  Great job!
Helpful - 0
Avatar universal
Hi and welcome to the forum! You are lucky you are on such a low dose. You may not have wd Hades. Brace yourself for the flu and just ride it out. The physical is nothing compared to the mental so if your upbeat and optimistic you will fare much better. Best if luck to you ~Rosy
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.